Hail, Lincoln
- When
- August 17, 8:20 PM CST
- Where
- Lincoln County, Ivanhoe
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.467, -96.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 17, 8:00 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT FRI AUG 17 2001 WITH EVE SVR WX AND ANOTHER ROUND OF TSTMS ENTERING SW MN...NO LONG AFD THIS EVENING. CANCELLED SVR TSTM WATCH FOR NW IA AND SUX TRI-STATE AREA. WILL NEED TO EXPIRE OR EXTEND WATCH IN SW MN TOWARD 10 PM. .FSD...NONE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT FRI AUG 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 5 SW ROCK RAPIDS IA .75 INCH HAIL
08/17/01 LYON REPORTED BY STORM
SPOTTER.
0433 PM 3 ENE ROCK VLY IA 1 INCH HAIL
08/17/01 SIOUX REPORTED BY STORM
SPOTTER.
0440 PM DOON IA 1 INCH HAIL
08/17/01 LYON REPORTED BY STORM
SPOTTER.
0505 PM 5 N SIOUX CENTER IA .75 INCH HAIL
08/17/01 SIOUX REPORTED BY STORM
SPOTTER.
0529 PM 4 W ORANGE CITY IA TORNADO
08/17/01 SIOUX POWER LINES DOWN
0534 PM 3 SE REMSEN IA TORNADO
08/17/01 PLYMOUTH
0535 PM 2 S SIOUX CENTER IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0536 PM 7 W ORANGE CITY IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0537 PM 4 NNE REMSEN IA 1 INCH HAIL
08/17/01 PLYMOUTH
0538 PM 5 WSW ORANGE CITY IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MACHINE SHED BLOWN OVER.
0550 PM 2 S MC COOK LAKE SD TORNADO
08/17/01 UNION REPORTED BY HAM RADIO
OPERATOR.
0550 PM JACKSON NE TORNADO
08/17/01 DAKOTA *** 3 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT. 3 BLOCK
AREA HEAVILY DAMAGED
WITH INJURIES REPORTED.
EXACT NUMBER OF
INJURIES UNKNOWN AT
TIME OF REPORT.
0551 PM 1 W (SUX)SIOUX CITY ARPT IA TORNADO
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0551 PM JEFFERSON SD TORNADO
08/17/01 UNION REPORTED BY EMERGENCY
MANAGEMENT.
0555 PM 2 W SALIX IA TORNADO
08/17/01 WOODBURY NEAR PORT NEAL
0600 PM 6 NW QUIMBY IA TORNADO
08/17/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0618 PM REMSEN IA .88 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0619 PM 1 N REMSEN IA 1.25 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM REMSEN IA 1.75 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0638 PM 1 N KINGSLEY IA FUNNEL CLOUD
08/17/01 PLYMOUTH REPORTED BY STORM
SPOTTER.
0641 PM 1 N PIERSON IA FUNNEL CLOUD
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0650 PM CHEROKEE IA 1.75 INCH HAIL
08/17/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0653 PM PIERSON IA .75 INCH HAIL
08/17/01 WOODBURY REPORTED BY HAM RADIO
OPERATOR. GUST UP TO
50 MPH ALSO REPORTED.
0706 PM CORRECTIONVILLE IA 1.75 INCH HAIL
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0708 PM 1 E CORRECTIONVILLE IA 1.75 INCH HAIL
08/17/01 WOODBURY REPORTED BY STORM
SPOTTER.
0712 PM 10 NW HOLSTEIN IA 1 INCH HAIL
08/17/01 IDA REPORTED BY STORM
SPOTTER.
0725 PM 5 N DANBURY IA TORNADO
08/17/01 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM 6 SSW IDA GROVE IA .75 INCH HAIL
08/17/01 IDA
0735 PM 5 S BATTLE CREEK IA .88 INCH HAIL
08/17/01 IDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
832 PM CDT FRI AUG 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 5 SW ROCK RAPIDS IA .75 INCH HAIL
08/17/01 LYON REPORTED BY STORM
SPOTTER.
0433 PM 3 ENE ROCK VLY IA 1 INCH HAIL
08/17/01 SIOUX REPORTED BY STORM
SPOTTER.
0440 PM DOON IA 1 INCH HAIL
08/17/01 LYON REPORTED BY STORM
SPOTTER.
0505 PM 5 N SIOUX CENTER IA .75 INCH HAIL
08/17/01 SIOUX REPORTED BY STORM
SPOTTER.
0529 PM 4 W ORANGE CITY IA TORNADO
08/17/01 SIOUX POWER LINES DOWN
0534 PM 3 SE REMSEN IA TORNADO
08/17/01 PLYMOUTH
0535 PM 2 S SIOUX CENTER IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0536 PM 7 W ORANGE CITY IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0537 PM 4 NNE REMSEN IA 1 INCH HAIL
08/17/01 PLYMOUTH
0538 PM 5 WSW ORANGE CITY IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MACHINE SHED BLOWN OVER.
0550 PM 2 S MC COOK LAKE SD TORNADO
08/17/01 UNION REPORTED BY HAM RADIO
OPERATOR.
0550 PM JACKSON NE TORNADO
08/17/01 DAKOTA *** 3 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT. 3 BLOCK
AREA HEAVILY DAMAGED
WITH INJURIES REPORTED.
EXACT NUMBER OF
INJURIES UNKNOWN AT
TIME OF REPORT.
0551 PM 1 W (SUX)SIOUX CITY ARPT IA TORNADO
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0551 PM JEFFERSON SD TORNADO
08/17/01 UNION REPORTED BY EMERGENCY
MANAGEMENT.
0555 PM 2 W SALIX IA TORNADO
08/17/01 WOODBURY NEAR PORT NEAL
0600 PM 6 NW QUIMBY IA TORNADO
08/17/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0618 PM REMSEN IA .88 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0619 PM 1 N REMSEN IA 1.25 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM REMSEN IA 1.75 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0638 PM 1 N KINGSLEY IA FUNNEL CLOUD
08/17/01 PLYMOUTH REPORTED BY STORM
SPOTTER.
0641 PM 1 N PIERSON IA FUNNEL CLOUD
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0650 PM CHEROKEE IA 1.75 INCH HAIL
08/17/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0653 PM PIERSON IA .75 INCH HAIL
08/17/01 WOODBURY REPORTED BY HAM RADIO
OPERATOR. GUST UP TO
50 MPH ALSO REPORTED.
0706 PM CORRECTIONVILLE IA 1.75 INCH HAIL
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0708 PM 1 E CORRECTIONVILLE IA 1.75 INCH HAIL
08/17/01 WOODBURY REPORTED BY STORM
SPOTTER.
0712 PM 10 NW HOLSTEIN IA 1 INCH HAIL
08/17/01 IDA REPORTED BY STORM
SPOTTER.
0725 PM 5 N DANBURY IA TORNADO
08/17/01 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM 6 SSW IDA GROVE IA .75 INCH HAIL
08/17/01 IDA
0735 PM 5 S BATTLE CREEK IA .88 INCH HAIL
08/17/01 IDAIAZ002-003-013-014-020>022-031-032-NEZ013-014-SDZ070-071-180230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 832 PM CDT FRI AUG 17 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 675 CANCELLED FOR NORTHWEST IOWA...EXTREME SOUTHEAST SOUTH DAKOTA...AND EXTREME NORTHEAST NEBRASKA.... SEVERE THUNDERSTORM WATCH NUMBER 675 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN EXTREME SOUTHEAST SOUTH DAKOTA... CLAY AND UNION COUNTIES. IN EXTREME NORTHEAST NEBRASKA... DIXON AND DAKOTA COUNTIES. IN NORTHWEST IOWA... OSCEOLA...DICKINSON...OBRIEN...CLAY...PLYMOUTH...CHEROKEE... BUENA VISTA...WOODBURY...AND IDA COUNTIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CDT FRI AUG 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 1 N DANBURY IA 1 INCH HAIL
08/17/01 WOODBURY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CDT FRI AUG 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 5 SW ROCK RAPIDS IA .75 INCH HAIL
08/17/01 LYON REPORTED BY STORM
SPOTTER.
0433 PM 3 ENE ROCK VLY IA 1 INCH HAIL
08/17/01 SIOUX REPORTED BY STORM
SPOTTER.
0440 PM DOON IA 1 INCH HAIL
08/17/01 LYON REPORTED BY STORM
SPOTTER.
0505 PM 5 N SIOUX CENTER IA .75 INCH HAIL
08/17/01 SIOUX REPORTED BY STORM
SPOTTER.
0529 PM 4 W ORANGE CITY IA TORNADO
08/17/01 SIOUX POWER LINES DOWN
0534 PM 3 SE REMSEN IA TORNADO
08/17/01 PLYMOUTH
0535 PM 2 S SIOUX CENTER IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0536 PM 7 W ORANGE CITY IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0537 PM 4 NNE REMSEN IA 1 INCH HAIL
08/17/01 PLYMOUTH
0538 PM 5 WSW ORANGE CITY IA TORNADO
08/17/01 SIOUX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MACHINE SHED BLOWN OVER.
0550 PM 2 S MC COOK LAKE SD TORNADO
08/17/01 UNION REPORTED BY HAM RADIO
OPERATOR.
0550 PM JACKSON NE TORNADO
08/17/01 DAKOTA *** 3 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT. 3 BLOCK
AREA HEAVILY DAMAGED
WITH INJURIES REPORTED.
EXACT NUMBER OF
INJURIES UNKNOWN AT
TIME OF REPORT.
0551 PM 1 W (SUX)SIOUX CITY ARPT IA TORNADO
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0551 PM JEFFERSON SD TORNADO
08/17/01 UNION REPORTED BY EMERGENCY
MANAGEMENT.
0555 PM 2 W SALIX IA TORNADO
08/17/01 WOODBURY NEAR PORT NEAL
0600 PM 6 NW QUIMBY IA TORNADO
08/17/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0618 PM REMSEN IA .88 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0619 PM 1 N REMSEN IA 1.25 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM REMSEN IA 1.75 INCH HAIL
08/17/01 PLYMOUTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0638 PM 1 N KINGSLEY IA FUNNEL CLOUD
08/17/01 PLYMOUTH REPORTED BY STORM
SPOTTER.
0641 PM 1 N PIERSON IA FUNNEL CLOUD
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0650 PM CHEROKEE IA 1.75 INCH HAIL
08/17/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0653 PM PIERSON IA .75 INCH HAIL
08/17/01 WOODBURY REPORTED BY HAM RADIO
OPERATOR. GUST UP TO
50 MPH ALSO REPORTED.
0706 PM CORRECTIONVILLE IA 1.75 INCH HAIL
08/17/01 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
0708 PM 1 E CORRECTIONVILLE IA 1.75 INCH HAIL
08/17/01 WOODBURY REPORTED BY STORM
SPOTTER.
0712 PM 10 NW HOLSTEIN IA 1 INCH HAIL
08/17/01 IDA REPORTED BY STORM
SPOTTER.
0725 PM 5 N DANBURY IA TORNADO
08/17/01 WOODBURY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM 6 SSW IDA GROVE IA .75 INCH HAIL
08/17/01 IDA
0730 PM 1 N DANBURY IA 1 INCH HAIL
08/17/01 WOODBURY REPORTED BY STORM
SPOTTER.
0735 PM 5 S BATTLE CREEK IA .88 INCH HAIL
08/17/01 IDAThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265503.